Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 106, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 2, 2003, 11:25 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2003, 11:25 PM EDT (03:25 UTC)
- Expired
- May 3, 2003, 12:10 AM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Appling County, GA, Jeff Davis County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 11:10 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2502 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:21 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 2, 9:21 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 PM EDT FRI MAY 2 2003 THE LINE OF WATCH BOXES TO OUR NORTH AND WEST THIS EVENING IS A BIT UNSETTLING. NUMEROUS LINES OF STRONG/SEVERE STORMS ARE MARCHING SOUTHEAST THROUGH GA/AL AND THE FL PANHANDLE. IN ADDITION...SPC HAS ADDED SOUTHEAST GEORGIA TO THE DAY1 SLIGHT RISK AREA. AM HOPING THAT LOSS OF DAYTIME HEATING WILL GREATLY THE DIMINISH THE STORMS BUT MODELS SHOW VORTMAX MOVING ACROSS SE GA/NE FL OVERNIGHT WITH SOME LIFT INDICATED. MODELS DO NOT INDICATE MUCH PRECIP OVERNIGHT BUT THEY ALSO DONT HAVE A GOOD HANDLE ON ONGOING CONVECTION. ATMOSPHERE UNSTABLE PER 00Z SOUNDING EVEN AS TEMPS DROP INTO MID 70S THIS EVENING. FOR EVENING UPDATE...WILL KEEP POPS UNCHANGED ACROSS GEORGIA BUT BEEF UP WORDING CONSISTENT WITH SLT RISK. FURTHER SOUTH...THINK ACTIVITY WILL HAVE HARD TIME GETTING SOUTH OF I-10 SO WILL DROP POPS FOR SOUTHERN COUNTIES AT UPDATE. MARINE...CURRENT FCST ON TRACK. NO CHANGES. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP
Hazardous weather outlook, May 2, 11:10 PM EDT, 15 minutes before
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1110 PM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA UNTIL 2 AM EST... A LARGE AREA OF SEVERE THUNDERSTORMS ACROSS ALABAMA AND NORTHERN GEORGIA ARE DROPPING RAPIDLY SOUTHEAST TOWARD THE FORECAST AREA. HAIL TO 1 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. SPOTTERS ARE REQUESTED TO CALL IN REPORTS OF SIGNIFICANT THUNDERSTORM ACTIVITY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:59 AM EDT | Special Marine Warning | JAX | 61 min | |
| May 2, 11:13 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 47 min |
| May 2, 11:30 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 40 min |
| May 2, 11:40 PM EDT | Severe Thunderstorm Warning | JAX | Bacon | 35 min |
| May 2, 11:40 PM EDT | Tornado Warning | JAX | Coffee | 35 min |
| May 2, 11:57 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 38 min |
| May 3, 12:09 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 36 min |
| May 3, 12:11 AM EDT | Severe Thunderstorm Warning | JAX | Pierce, Ware | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.